Get Your Dog Care Questions Answered by Experts
Thank you for your question regarding your 7 year old female mini schnauzer who has been on Baytril twice daily for a bladder infection. There are several potential side effects of Baytril tablets that have been noted in Veterinary Pharmacological text books and that I have also seen in my experience as well. These usually occur at high dose rates. I would definitely encourage you to stop her medication now and call your Vet with the recent events of your girl as she may either be on a dose that is too high for her, or she may well be having a reaction to the antibiotic.
Side effects of oral Baytril tablets include:
Gastrointestinal: anorexia, diarrhea, vomiting, elevated liver enzymesNeurologic: ataxia, seizuresBehavioral: depression,weakness, lethargy, nervousness
As I say, these side effects are very rare, and only really occur in cases where dogs have been on high dose rates and/or dogs who seem to be very sensitive to the drug (i.e. have an allergic reaction). As you can see your girl is probably weak and lethargic because of the drug - which is why I would like you to stop her current doseage and communicate with your Vet as to her side effects and whether he or she would like you to change the dose or pick up a different antibiotic tablet.
I hope this helps and please keep in touch if you have any further questions or concerns.
Thank you and please now click ACCEPT.
Dr M D Edwards